Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 62, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 6, 2025, 12:53 AM CDT for Grundy County, Tennessee. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2025, 12:53 AM CDT (05:53 UTC)
- Expired
- Apr 6, 2025, 1:08 AM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 1:14 AM CDT | TSTM WND DMG | Palmer, TN | Numerous trees and powerlines down in the Palmer and Tatesville area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WFUS54 KOHX 060553
TOROHX
TNC061-060630-
/O.NEW.KOHX.TO.W.0062.250406T0553Z-250406T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1253 AM CDT Sun Apr 6 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southern Grundy County in Middle Tennessee...
* Until 130 AM CDT.
* At 1253 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Monteagle, or 17 miles northwest of
Jasper, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tracy City around 100 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Palmer, Coalmont, and Fiery Gizzard State Park.
This includes Interstate 24 between mile markers 130 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
3527 8591 3538 8549 3536 8551 3534 8554
3532 8556 3530 8564 3530 8566 3529 8569
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0553Z 248DEG 49KT 3526 8581
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Clements1 follow-up statement
863
WWUS54 KOHX 060608
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
108 AM CDT Sun Apr 6 2025
TNC061-060618-
/O.CAN.KOHX.TO.W.0062.000000T0000Z-250406T0630Z/
Grundy TN-
108 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR SOUTHERN GRUNDY COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
3527 8591 3538 8549 3536 8551 3534 8554
3532 8556 3530 8564 3530 8566 3529 8569
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0606Z 248DEG 49KT 3534 8557
$$
ClementsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:31 AM CDT, 22 minutes earlier. Its key messages:
- Updated at 1231 AM CDT Sun Apr 6 2025
- A Tornado Watch remains in effect until 3 a.m. for portions of Middle Tennessee south of I-40.
- The majority of Middle Tennessee not under the Tornado Watch has transitioned exclusively to a flooding threat. Numerous Flash Flood Warnings are already in effect.
Area forecast discussion, Apr 6, 12:31 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1231 AM CDT Sun Apr 6 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1231 AM CDT Sun Apr 6 2025 - A Tornado Watch remains in effect until 3 a.m. for portions of Middle Tennessee south of I-40. - The majority of Middle Tennessee not under the Tornado Watch has transitioned exclusively to a flooding threat. Numerous Flash Flood Warnings are already in effect. && .SHORT TERM... (Tonight through Monday Night) Issued at 936 PM CDT Sat Apr 5 2025 A surface boundary currently bisects Middle Tennessee from northeast to southwest. The deepest moisture is situated along and behind the boundary, and widespread rain with embedded storms is expected to last the night and well into the day tomorrow. Hourly rainfall rates are under 1/2" most areas, and even under 1/4" in quite a few spots, although higher rainfall rates are still occurring with the heavier cells. At this time, rainfall estimates across northwest Middle Tennessee for this entire event (going back to Wednesday) range from 5 to 11 inches across much of the northwest half of the mid state, with amounts falling off sharply in areas to the south and east of Nashville. Although it has begun to push eastward, the surface boundary is still taking its time exiting the region; it probably won't shift east of the Cumberland Plateau until sometime around mid-day Sunday. River flooding will likely continue into at least the first part of next week. Much cooler air is working its way into the area even now; CKV is already down to 54F, and high temperatures tomorrow will range from the mid 50s to low 70s due to the position of the slow- moving front. && .LONG TERM... (Tuesday through next Sunday) Issued at 936 PM CDT Sat Apr 5 2025 Fortunately, the weather pattern for much of next week will be blessedly benign, and that will give us the chance to start drying out. We probably won't see full sunshine again until Tuesday, and Wednesday should be much the same. We won't re-introduce any PoPs until maybe Thursday for a fast-moving, low-QPF frontal passage that should be gone by the start of next weekend. The coolest mornings look to be Tuesday and Wednesday, when we can look forward to a widespread frost/freeze. After that, we'll start to warm back up. && .AVIATION... (06Z TAFS) Issued at 1231 AM CDT Sun Apr 6 2025 Conditions will transition to IFR or even LIFR at all TAF sites overnight. These conditions will last into tomorrow, with ceilings below 1000ft. TSRA will continue overnight, with showers continuing into tomorrow. Winds will become steady out of the north at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 43 61 35 / 70 20 0 0 Clarksville 55 38 61 33 / 60 10 0 0 Crossville 67 42 52 30 / 100 50 10 0 Columbia 66 42 59 35 / 70 20 0 0 Cookeville 67 41 55 31 / 90 40 0 0 Jamestown 67 40 54 28 / 100 40 0 0 Lawrenceburg 69 43 58 35 / 70 20 0 0 Murfreesboro 67 42 59 33 / 70 30 0 0 Waverly 56 39 60 34 / 60 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for TNZ005>011-023>031- 056>063-075-077-093>095. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Holley
In the hours before
Local storm report, Apr 5, 8:45 PM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
845 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Tstm Wnd Dmg Belle Meade 36.10N 86.86W
04/05/2025 Davidson TN Public
Large tree down on power lines just past
Richland Creek on Clarendon Ave.
&&Local storm report, Apr 5, 9:41 PM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
941 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Lightning Dover 36.48N 87.84W
04/05/2025 Stewart TN Emergency Mngr
House fire due to lightning strike on Rose
Drive.
&&Local storm report, Apr 5, 10:23 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1023 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM Flash Flood 3 ESE Mount Pleasant 35.54N 87.15W
04/05/2025 Maury TN Emergency Mngr
EM reports flooding of road on Polk Ln along
Quality Creek.
&&Local storm report, Apr 5, 11:38 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1138 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM Flash Flood Lawrenceburg 35.25N 87.34W
04/05/2025 Lawrence TN Emergency Mngr
Water across several roads in town.
&&Local storm report, Apr 6, 12:30 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1230 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM Tstm Wnd Dmg 7 W Minor Hill 35.03N 87.30W
04/05/2025 Lawrence TN Emergency Mngr
Large tree across Gillespie Road near TN Hwy
98.
&&
SWULocal storm report, Apr 6, 12:44 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1244 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Tstm Wnd Dmg 3 SSW Burns 36.02N 87.34W
04/05/2025 Dickson TN Public
Multiple power poles damaged. One snapped.
&&
SWUThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:17 PM CDT | Tornado Warning | OHX | Wayne | 58 min |
| Apr 5, 8:22 PM CDT | River Flood Warning | OHX | Perry | 63 hr |
| Apr 5, 8:34 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 39 hr |
| Apr 5, 9:03 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury, Wayne | 14 hr |
| Apr 5, 9:08 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 67 min |
| Apr 5, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Marshall, Maury | 54 min |
| Apr 5, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 48 min |
| Apr 5, 10:31 PM CDT | River Flood Warning | OHX | Hickman | 16 hr |
| Apr 5, 10:38 PM CDT | River Flood Advisory | OHX | Humphreys | 10 hr |
| Apr 5, 10:41 PM CDT | River Flood Warning | OHX | Cheatham | 20 hr |
| Apr 5, 10:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Marshall | 12 hr |
| Apr 5, 11:07 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 38 min |
| Apr 5, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 33 min |
| Apr 6, 12:24 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 51 min |
| Apr 6, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Apr 6, 1:24 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Apr 6, 1:30 AM CDT | River Flood Advisory | OHX | Davidson | 21 days |
| Apr 6, 1:32 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 6, 1:34 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 6, 2:12 AM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 6, 4:24 AM CDT | River Flood Advisory | OHX | Bedford | 11 hr |
| Apr 6, 5:06 AM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Warren, White and 1 more | 6 hr |
| Apr 6, 6:46 AM CDT | River Flood Warning | OHX | Hickman | 69 hr |
| Apr 6, 6:48 AM CDT | River Flood Advisory | OHX | Giles | 40 hr |
| Apr 6, 6:49 AM CDT | River Flood Advisory | OHX | Lawrence | 3 hr |
| Apr 6, 8:16 AM CDT | River Flood Warning | OHX | Humphreys | 59 hr |
| Apr 6, 9:00 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 51 hr |
| Apr 6, 9:42 AM CDT | River Flood Advisory | OHX | Perry, Wayne | 22 hr |
| Apr 6, 10:17 AM CDT | River Flood Warning | OHX | Lawrence | 10 hr |
| Apr 6, 3:34 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.